Pennsylvania, 2006

Damaging Wind in Pennsylvania, August 19, 2006

August 19, 2006 · NWS CLE · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 19, 1:44 PM EST, 26 minutes earlier.

Area forecast discussion, Aug 19, 1:44 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
244 PM EDT SAT AUG 19 2006

.SHORT TERM (TONIGHT THRU MON NIGHT)...
AS THE BROAD WK LOW PULLS NE OF AREA THIS EVE WRAP FLOW WL SLOLY
BRING DRIER AIR INTO THE AREA OVR NEXT 24 HRS. XPCT AREAS OF LGT
RA/SHRA TO BE PSBL TNGT INTO SUN IN THE NE WITH ONLY SLGT RISK IN
THE FAR W AND SW AS UPR LVL S/W ROTATES SE THRU THE NERN PART OF THE
CWA LATE TNGT AND SUN. SML RISK FOR CONTD THUNDER INTO EARLY EVE.

DWPT SPREAD WL RMN CLOSE SO AREAS OF FOG LIKELY INTO EARLY SUN BUT
DONT THINK DENSE FOG WL BE A PROB WITH STEADY SLOW FLOW OF DRIER
AIR MOVG IN.  WNDS WL PICK UP WITH PASSAGE OF UPR S/W SUN AND INCR
RATE OF DRY ADVECTION OVR AREA SUN AFTN AND EVE. SOME GND FG MAY
OCCUR TWD DAYBREAK MON AS HI PRES MOVS OVHD BUT WL LARGELY DEPEND ON
AMT OF DRYING SUN AFTN AND EVE ALG WITH WHERE ANY PRECIP OCCURS SUN
SO WONT THROW THIS POSSIBILITY INTO THE FCST FOR NOW.

OTRW...HI PRES OVHD SHUD SUPPLY DRY AND MSLY CLR TO PC WX SUN NITE
THRU MON NITE WITH SLOWLY MODERATING (WRMG 3 TO 5 DEG) AFTN TEMPS FM
SUN TO MON.

&&

LONG TERM (TUE THRU SAT)...
CDFNT ON PROGGED FOR TUE WORKING WITH LTL MSTR SO WL ONLY CARY SML
CHC FOR CONVECTIVE PRECIP FOR THE FROPA.  HI PRES BACK IN PLACE BY
LATE TUE NITE THRU THU AND MAY CONT TO INFLUENCE OUR AREA ON FRI FOR
ANOTHER DAY OF DRY WX AS APCHG PRECIP WITH NEXT SYS WL PROB BE KEPT
TO THE N AND NW OF AREA SO WL ADJUST CHC ON FRI BACK TO JUST SLGT
CHC WITH THREAT THAT LOOKED ON TRACK FOR FRI WL NOW BE PLACED INTO
SAT.

&&

.AVIATION(18Z-18Z)...
SURFACE LOW PRESSURE SYSTEM MAKING ITS WAY ACROSS THE AREA THIS
AFTERNOON. CEILINGS WILL GRADUALLY IMPROVE THROUGH THE REST OF THE
AFTERNOON BUT THEN SETTLE BACK DOWN TO IFR CONDITIONS AGAIN TONIGHT
AS LOW LEVEL INVERSION DEVELOPS AND HOLDS STEADY IN STABLE AIR MASS
IN THE WAKE OF THE COLD FRONT.  DRIER AIR MOVES IN OVER THE LOWER
LEVELS AFTER 12Z AND WILL BRING CEILINGS UP DURING THE MORNING
HOURS.  WINDS WILL PICK UP A BIT IN THE WAKE OF THE COLD FRONT AND
THEN DIMINISH THIS EVENING TO LIGHT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...KL
Hazardous weather outlook, Aug 19, 4:35 AM EST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
535 AM EDT SAT AUG 19 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-200945-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
535 AM EDT SAT AUG 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LOCALLY HEAVY RAIN
WILL OCCUR TODAY THAT COULD PRODUCE PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED.

The radar

The Pittsburgh radar (KPBZ), 110 km away, was scanning. The volume nearest the first event began at 19:10 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Crawford

When
August 19, 2:10 PM EST to 2:15 PM EST
Where
Crawford County, 2 mi SW of Turnersville
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
TRAINED SPOTTER
Coordinates
41.500, -80.500

During the afternoon hours of the 19th, a severe thunderstorm passed over southwest Crawford County and produced winds that downed several hundred trees. The damage began just south of Fry Road, and continued north crossing State Route 322. The damage path ended in Pymatuning State Park. Trained spotters reported that some trees were even displaced after they were uprooted with some being tossed up to 30 feet away from where they were once rooted. There were several reports of structural damage to houses and buildings from trees falling on them. There was one report of a chimney that was toppled from the winds, along with roof damage to several homes. Fortunately, there were no reported injuries from this event.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531718.